Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 75, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 25, 2011, 3:50 AM EDT. It took effect at Oct 25, 2011, 6:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2011, 3:50 AM EDT (07:50 UTC)
- In effect from
- Oct 25, 2011, 6:00 AM EDT
- Expired
- Oct 26, 2011, 12:12 PM EDT
- In force
- 30 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
082 WHUS73 KGRR 250750 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .AN APPROACHING STORM WILL RESULT IN INCREASING WIND AND WAVES. LMZ844>849-251600- /O.NEW.KGRR.SC.Y.0075.111025T1000Z-111026T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...EAST 15 TO 25 KNOTS NORTH OF WHITEHALL. SOUTHEAST 15 TO 25 KNOTS SOUTH OF WHITEHALL. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
277 WHUS73 KGRR 251945 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .A PASSING STORM WILL RESULT IN INCREASING WIND AND WAVES. LMZ844>849-260345- /O.EXT.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * WINDS...EAST 15 TO 25 KNOTS NORTH OF WHITEHALL. SOUTHEAST 15 TO 25 KNOTS SOUTH OF WHITEHALL. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
200 WHUS73 KGRR 260225 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1025 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .WINDS AND WAVES WILL CONTINUE TO POSE A THREAT TO SMALL CRAFT THROUGH WEDNESDAY. LMZ844>849-261030- /O.CON.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1025 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * WINDS...EAST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS NORTH OF WHITEHALL. SOUTHEAST 15 TO 25 KNOTS SOUTH OF WHITEHALL. WINDS WILL GRADUALLY SHIFT OUT OF THE NORTH DURING THE DAY WEDNESDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
754 WHUS73 KGRR 260712 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 312 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .WINDS AND WAVES WILL CONTINUE TO POSE A THREAT TO SMALL CRAFT THROUGH WEDNESDAY. LMZ844>849-261600- /O.CON.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 312 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTH NORTHEAST 15 TO 25 KNOTS. SLIGHTLY WEAKER WINDS EXPECTED BETWEEN HOLLAND AND WHITEHALL. * WAVES...3 TO 5 FEET...WITH THE LOWEST WAVES BETWEEN HOLLAND AND WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
827 WHUS73 KGRR 261612 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1212 PM EDT WED OCT 26 2011 LMZ844>849-261715- /O.CAN.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1212 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED SOMEWHAT TODAY AS WINDS HAVE GONE OFF SHORE. WAVES OF 2 TO 4 FEET CAN BE EXPECTED IN THE NEARSHORE WATERS INTO THIS EVENING. NORTHERLY WINDS OF 10 TO 20 KNOTS INTO THIS EVENING WILL SUBSIDE A BIT OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 11:58 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 24, 11:58 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 PM EDT MON OCT 24 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(440 PM EDT MON OCT 24 2011)
LOW PRESSURE MOVING THROUGH THE SOUTHERN GREAT LAKES WILL BRING
SHOWERS TUESDAY AFTERNOON INTO TUESDAY NIGHT...LONG WITH THE CHANCE
FOR A FEW THUNDERSTORMS. A SECOND LOW WILL SLIDE THROUGH THE OHIO
VALLEY WEDNESDAY NIGHT BRINGING A CHANCE OF SHOWERS ONCE AGAIN. IT
WILL TURN COOLER FOR THE LATTER HALF OF THE WEEK.
&&
.SHORT TERM...(440 PM EDT MON OCT 24 2011)
(TONIGHT THROUGH WEDNESDAY NIGHT)
CLOUDS WILL BE ON THE INCREASE LATER TONIGHT AS MOISTURE STREAKS OUT
OF THE PLAINS...WITH ALL AREAS BECOMING MOSTLY CLOUDY BY TUESDAY
MORNING. CLOUDS WILL LOWER AND THICKEN AS 850MB MOISTURE TRANSPORT
INCREASES ACROSS THE AREA. BEST CHANCES FOR RAIN ON TUESDAY LOOK TO
BE ACROSS CENTRAL LOWER MICHIGAN...EXPANDING TO THE ENTIRE AREA
TUESDAY NIGHT. 850MB LI/S EVEN BECOME SLIGHTLY NEGATIVE TUESDAY
NIGHT AND INCLUDED A CHANCE OF THUNDERSTORMS. DAY TWO HAS THE BULK
OF THE AREA IN THE GENERAL THUNDER REGION AND FEEL THE BEST CHANCE
WILL COME TUESDAY NIGHT.
THE FOCUS SHIFTS SOUTH OF THE AREA INTO WEDNESDAY IN NORTHERLY FLOW.
A SECONDARY WAVE ON THE FRONT SLIDE BY TO THE SOUTH WEDNESDAY NIGHT.
MAINTAIN CHANCE POPS IN THE SOUTH TO COVER THIS. ALL OF THE SHORT
TERM MODELS HAVE SOME PRECIP INTO THE SOUTH HALF WEDNESDAY
NIGHT...WITH THE NAM BEING MOST AGGRESSIVE. NAM LOOKS LIKE AN
OUTLIER...WITH THE OTHER MODELS WEAKER WITH THE SYSTEM. CHANCE POPS
SHOULD WORK FOR NOW...AND WE CONTINUE TO WATCH THE TREND IN THE
MODELS FOR WEDNESDAY NIGHT.
&&
.LONG TERM...(440 PM EDT MON OCT 24 2011)
(THURSDAY THROUGH MONDAY)
THE END OF THE WORK WEEK APPEARS A RATHER CHILLY PERIOD WITH H8
TEMPS OF -3 TO -5 C. THIS WILL KEEP MAX TEMPS FOR THU AND FRI IN
THE UPPER 40S TO AROUND 50. AS FOR PCPN...THERE MAY BE SOME
LINGERING SHOWERS IN THE SE CWA ON THU AS AN OH LOW DEPARTS TO THE
EAST. ELSEWHERE A FEW LAKE EFFECT SHOWERS WILL BE POSSIBLE GIVEN
THE CHILLY AIR ALOFT. HOWEVER THESE SHOULD BE SHORT LIVED WITH
ANTICYCLONIC FLOW DEVELOPING LATE THU. HAVE LEFT POPS IN FOR
FRI/FRI NIGHT WITH A WEAK WARM FRONT AND LOW EXPECTED TO COME
THROUGH.
RIDGING SLIDES IN FOR SATURDAY WITH DRY WEATHER EXPECTED RIGHT INTO
THE FIRST PART OF NEXT WEEK. THE MODELS HAVE BEEN FLIP FLOPPING ON
HOW FAST THE REGION WARMS UP UNDER THIS RIDGE. SEEMS LESS ROBUST...
SO ONLY HAVE LOW TO MID 50S INTO MONDAY.
&&
.AVIATION...(1158 PM EDT MON OCT 24 2011)
VFR CONDITIONS CONTINUE THROUGH TUESDAY AFTERNOON. CEILINGS WILL
LOWER TUESDAY AFTERNOON AND SOME SHOWERS WILL ARRIVE AS MOISTURE
MOVES UP FROM THE SOUTH. SOME MVFR CONDITIONS EXPECTED TUESDAY
EVENING BUT THESE SHOULD HOLD OFF UNTIL LATE AFTERNOON WEDNESDAY.
THE EXCEPTION COULD BE AT MKG WHERE THE STEADY RAIN IS EXPECTED TO
ARRIVE A FEW HOURS EARLIER...POSSIBLY BY MID MORNING.
&&
.MARINE...(440 PM EDT MON OCT 24 2011)
BREEZY CONDITIONS TODAY...WITH WINDS OF 15 TO 25 KNOTS HAVE RESULTED
IN SMALL CRAFT ADVISORY CONDITIONS OUT ON LAKE MICHIGAN. THE
MUSKEGON BUOY STILL HAS 5 FOOT WAVES LATE THIS AFTERNOON...WITH THE
LUDINGTON BUOY IN THE 3-4 FOOT RANGE. HAVE OPTED TO LET THE SMALL
CRAFT ADVISORY PLAY OUT THROUGH 800PM THIS EVENING. HOPEFULLY WE
WILL BE ABLE TO LET THE ADVISORY EXPIRE AROUND 800 PM. WINDS
DIMINISH TONIGHT INTO THE 5-15 KNOT RANGE AS WINDS BEGIN TO TURN
SOUTHERLY FROM MKG SOUTH. COMPLICATED FORECAST SCENARIO AS A WARM
FRONT WILL BE SITUATED ACROSS THE AREA. SCA CONDITIONS ARE POSSIBLE
FOR THE SOUTH HALF OF THE AREA ON TUESDAY AND THEN ALL OF THE AREA
TUESDAY NIGHT INTO WEDNESDAY. PLAN IS TO LET THE CURRENT SCA EXPIRE
THIS EVENING AND THEN EVALUATE THE FUTURE SCA POSSIBILITIES TONIGHT.
&&
.HYDROLOGY...(440 PM EDT MON OCT 24 2011)
RIVER LEVELS ARE ELEVATED FOR THIS TIME OF YEAR...ESPECIALLY IN THE
KALAMAZOO RIVER BASIN WHERE THE USGS PAGE SHOWS MUCH ABOVE NORMAL
FLOWS. ELSEWHERE CONDITIONS ARE CLOSER TO NORMAL. RAINFALL ON THE
ORDER OF A QUARTER TO A HALF INCH IS EXPECTED INTO THROUGH
THURSDAY...WHICH SHOULD NOT CREATE SIGNIFICANT ISSUES ON THE RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH 00Z
TONIGHT.
&&
SYNOPSIS: DUKE
SHORT TERM: DUKE
LONG TERM: JK
AVIATION: OSTUNO
MARINE: DUKE
HYDROLOGY: DUKEHazardous weather outlook, Oct 24, 5:53 AM EDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 553 AM EDT MON OCT 24 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 553 AM EDT MON OCT 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE ON TUESDAY AND TUESDAY NIGHT. AREAS ALONG AND SOUTH OF INTERSTATE 96 WILL HAVE THE BEST CHANCE OF A THUNDERSTORM. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE PERIOD. LMZ844>849-251000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 553 AM EDT MON OCT 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL WATERCRAFT INTO THIS AFTERNOON. WINDS AND WAVES WILL DECREASE LATER TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL INCREASE ONCE AGAIN LATE TONIGHT AND REMAIN UP THROUGH MOST OF TUESDAY WITH ANOTHER SYSTEM. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL WATERCRAFT ONCE AGAIN. THUNDERSTORMS WILL BE POSSIBLE LATER TUESDAY AND TUESDAY NIGHT NEAR AND SOUTH OF MUSKEGON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE PERIOD. NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:20 PM EDT | Special Weather Statement | GRR | Kent, Muskegon, Ottawa | 55 min |
| Oct 25, 6:14 PM EDT | Special Weather Statement | GRR | Allegan, Kent, Muskegon, Newaygo, Ottawa | 61 min |
| Oct 25, 7:08 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Kalamazoo | 67 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.